MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. CONTOUR TRANSTAR STAPLER SET; GDW

ETHICON ENDO-SURGERY, LLC. CONTOUR TRANSTAR STAPLER SET; GDW
Model Number STR5G
Medical Device Problem Codes Failure to Form Staple (2579); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Failure to Anastomose (1028)
Date of Event 01/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Only event year known: 2021 batch # unk/ the lot/batch was not provided; therefore, the manufacturing record evaluation could not be performed.
 
Event or Problem Description
It was reported that the patient had a trans-starr surgery because of rectal prolapse iii.The staples did not close properly, and this led to perianal opening of the enterocele.Procedure: rectum procedure.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 10/06/2022.Additional information received: surgery report (please see attached).An analysis of the product could not be performed since a physical sample was not received for evaluation.As part of ethicon's quality process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.If the product or additional information is received at a later date, the investigation will be updated as applicable.

Brand Name
CONTOUR TRANSTAR STAPLER SET
Common Device Name
GDW
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kara ditty-bovard
475 calle c
guaynabo 
6107428552
MDR Report Key13498933
Report Number3005075853-2022-00738
Device Sequence Number19807083
Product Code GDW
UDI-Device Identifier10705036002871
UDI-Public10705036002871
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSTR5G
Device Catalogue NumberSTR5G
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/14/2022
Supplement Date Received by Manufacturer09/08/2022
Initial Report FDA Received Date02/09/2022
Supplement Report FDA Received Date10/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale